Proceedings of the Japan Academy, Series A, Mathematical Sciences

Universality of Hecke $L$-functions in the Grossencharacter-aspect

Shin-ya Koyama and Hidehiko Mishou

Full-text: Open access


We consider the Hecke $L$-function $L(s,\lambda^m)$ of the imaginary quadratic field $\mathbf{Q}(i)$ with the $m$-th Grossencharacter $\lambda^m$. We obtain the universality property of $L(s,\lambda^m)$ as both $m$ and $t = \operatorname{Im}(s)$ go to infinity.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 78, Number 5 (2002), 63-67.

First available in Project Euclid: 23 May 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11M41: Other Dirichlet series and zeta functions {For local and global ground fields, see 11R42, 11R52, 11S40, 11S45; for algebro-geometric methods, see 14G10; see also 11E45, 11F66, 11F70, 11F72}
Secondary: 19R42

Hecke $L$-function universality of zeta functions Grossencharacter imaginary quadratic field


Mishou, Hidehiko; Koyama, Shin-ya. Universality of Hecke $L$-functions in the Grossencharacter-aspect. Proc. Japan Acad. Ser. A Math. Sci. 78 (2002), no. 5, 63--67. doi:10.3792/pjaa.78.63.

Export citation


  • Duke, W.: Some problems in multidimensional analytic number theory. Acta Arith., 52, 203–228 (1989).
  • Gonek, S. M.: Analytic properties of zeta and $L$-functions. Ph.D. Thesis, University of Michigan (1979).
  • Karatsuba, A. A., and Voronin, S. M.: The Riemann Zeta-Function, Walter de Gruyter, Berlin-New York (1992).
  • Mishou, H.: The universality theorem for $L$-functions associated with ideal class characters. Acta Arith., 98, 395–410 (2001).
  • Mishou, H.: The universality theorem for Hecke $L$-functions. (Preprint).
  • Mishou, H.: The universality theorem for Hekce $L$-functions in the $(m,t)$-aspect. (Preprint).
  • Nagoshi, H.: The universality of families of automorphic $L$-functions. (Preprint).
  • Nagoshi, H.: The universality of $L$-functions attached to eigenfunctions for $SL(2, \mathbf{Z})$. (Preprint).
  • Voronin, S. M.: A theorem on the “universality” of the Riemann zeta-function. Izv. Akad. Nauk SSSR Ser. Mat., 39, 475–486 (1975). (In Russian); Math. USSR-Izv., 9, 443–453 (1975). (English Translation).
  • Petridis, Y., and Sarnak, P.: Quantum unique ergodicity for $SL_2({\cal O})\backslash H^3$ and estimates for $L$-functions. J. Evol. Equ., 1 (3), 277-290 (2001).